Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 31, 2012, 3:54 PM CDT for Champaign County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 31, 2012, 4:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
County Champaign County, IL
The radar
The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2241 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
306
WWUS83 KILX 312054
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CDT TUE JUL 31 2012
ILZ045-312145-
CHAMPAIGN-
354 PM CDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAMPAIGN COUNTY
UNTIL 445 PM CDT...
AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR URBANA...OR 6 MILES EAST OF CHAMPAIGN...
MOVING SOUTH AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SAVOY...
SIDNEY...
PHILO...
BROADLANDS...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3988 8824 4016 8830 4021 8807 3992 8793
3988 8794
TIME...MOT...LOC 2054Z 345DEG 12KT 4010 8816
$$
BAKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:54 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 31, 2:54 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 254 PM CDT TUE JUL 31 2012 .DISCUSSION... ISSUED 254 PM CDT TUE JUL 31 2012 LATEST SURFACE ANALYSIS HAD A WEAK COLD FRONT CUTTING ACROSS THE FORECAST AREA...CURRENTLY EXTENDING FROM MCLEAN COUNTY TO SCHUYLER COUNTY. SATELLITE LOOPS SHOW A LINE OF AGITATED CU JUST AHEAD OF THE FRONT...WITH AN OCCASIONAL THUNDERSTORM ALSO MAKING AN APPEARANCE. THIS FRONT WILL QUICKLY LEAVE THE FORECAST AREA THIS EVENING...WITH THE NEXT BEST CHANCE FOR PRECIPITATION NOT EXPECTED TO ARRIVE UNTIL A STRONGER FRONT PUSHES THROUGH SATURDAY/SATURDAY NIGHT. MAIN FORECAST PROBLEMS TODAY REVOLVE AROUND TEMPERATURES THOROUGH THE PERIOD...AS WELL AS PRECIPITATION CHANCES IN THE VICINITY OF THE NEXT FRONT. 12Z MODELS IN GOOD AGREEMENT OVER THE NEXT SEVERAL DAYS WITH THE MAIN FEATURES. HOWEVER...DIFFERENCES STILL EXIST WITH THE MORE SUBTLE WAVES IN ADVANCE OF SATURDAY/S STRONGER SYSTEM...AND IT IS DIFFICULT TO FAVOR ANY ONE MODEL SOLUTION WITH RESPECT TO THESE FEATURES. WILL CONTINUE TO FOLLOW A MODEL BLEND IN THIS REGARD AND DOWNPLAY THE PRECIPITATION RISK UNTIL THE END OF THE WEEK SYSTEM. SHORT TERM...TONIGHT THROUGH FRIDAY...EXPECT CURRENT FRONT/PRECIPITATION RISK TO BE OUT OF THE AREA BY 00Z TONIGHT...SO DO NOT PLAN TO CARRY POPS TONIGHT. BEHIND THE FRONT...THE NORTHWEST UPPER LEVEL FLOW TURNS MORE NEUTRAL AND A SURFACE HIGH WILL BUILD ACROSS THE AREA INTO THURSDAY. A WEAK UPPER LEVEL WAVE WILL PUSH A WEAK FRONT THROUGH THE AREA LATER THURSDAY INTO THURSDAY NIGHT. THE FORCING WITH THIS FEATURE IS MEAGER...SO WILL LIMIT POPS TO SLIGHT CHANCE AT THIS TIME. ANOTHER WEAK WAVE WILL RIDE ALONG THE FRONT ON FRIDAY AFTER IT HAS CLEARED THE AREA. A FEW MODEL SOLUTIONS THROW SOME PRECIPITATION BACK NORTH INTO THE FORECAST AREA AS IT PASSES BY...BUT HAVE AGAIN LIMITED POPS TO THE SLIGHT CHANCE CATEGORY GIVEN THE WEAK FORCING AND MODEL TENDENCIES TO OVERDO PRECIPITATION DURING THE CURRENT DROUGHT. TEMPERATURES SHOULD REMAIN PRETTY STEADY STATE THROUGH THE PERIOD... WITH DAYTIME HIGHS IN THE 90S AND OVERNIGHT LOWS MAINLY IN THE 70S. HOWEVER...LOWS IN THE 60S ARE LIKELY TONIGHT AND POSSIBLE WEDNESDAY NIGHT DUE TO THE LOWER DEW POINT AIR THAT WILL FILTER IN BEHIND TODAY/S COLD FRONT. LONG TERM...SATURDAY THROUGH TUESDAY...A STRONGER WAVE WILL PUSH A FRONT THROUGH THE AREA SATURDAY/SATURDAY NIGHT. THIS FAIRLY VIGOROUS SYSTEM SHOULD PROVIDE THE BEST CHANCE FOR MORE WIDESPREAD PRECIPITATION THAN WE HAVE SEEN IN A WHILE AS IT MOVES THROUGH. HOWEVER...THAT IS NOT SAYING MUCH THIS SUMMER AND IT SHOULD HAVE LITTLE TO NO IMPACT ON THE CURRENT DROUGHT. SOUTHERLY FLOW AHEAD OF THIS STRONGER SYSTEM IS APT TO MAKE SATURDAY THE WARMEST DAY OF THE NEXT SEVEN...WITH SOMEWHAT COOLER CONDITIONS EXPECTED IN ITS WAKE. BAK && .AVIATION... ISSUED 110 PM CDT TUE JUL 31 2012 MOSTLY VFR FORECAST SLIGHTLY COMPLICATED BY AN APPROACHING FRONT AND CONVECTION ALTERING ARRIVAL TIMES AND WIND SHIFTS. BKN CU/TOWERING CU ACROSS THE AREA AND ALONG THE BOUNDARY TURNING INTO ISOLD TS. NOT ENOUGH CONFIDENCE IN THE STORMS ACTUALLY IMPINGING ON TERMINALS TO INCLUDE IN TAFS. WILL AMEND FOR VCTS FOR CMI...AND MONITOR. SHOULD BE WORTH NOTING THAT THERE ARE SOME STRONG VERTICAL MOTION OUT THERE WITH DEVELOPING CU. WILL ALSO AMEND FOR CB. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 31, 2:57 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CDT TUE JUL 31 2012 ILZ027>031-036>038-040>043-047>051-011100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 257 PM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND AGAIN SATURDAY AND SATURDAY NIGHT AS A COLD FRONT TRACKS SOUTHEAST ACROSS THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-011100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 257 PM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM WILL BE POSSIBLE TODAY OVER PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS. THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STORMS MAY BECOME MORE ORGANIZED SHOULD THEY DEVELOP. THE STRONGER STORMS COULD PRODUCE SEVERE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND AGAIN SATURDAY AND SATURDAY NIGHT AS A COLD FRONT TRACKS SOUTHEAST ACROSS THE MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
In the hours before
Local storm report, Jul 31, 10:21 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM HAIL 5 W COLLISON 40.23N 87.89W
07/31/2012 M1.00 INCH VERMILION IL STORM CHASER
&&
GEELHARTLocal storm report, Jul 31, 10:25 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1025 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM HAIL 1 NNW FITHIAN 40.13N 87.88W
07/31/2012 E0.88 INCH VERMILION IL STORM CHASER
PEA TO NICKEL SIZE HAIL
&&
GEELHARTLocal storm report, Jul 31, 10:32 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1032 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM HAIL 3 E OGDEN 40.12N 87.90W
07/31/2012 E0.25 INCH VERMILION IL CO-OP OBSERVER
INTERSECTION OF HIGHWAYS 49 AND 150
&&
GEELHARTLocal storm report, Jul 31, 10:35 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1035 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM HAIL 1 W FITHIAN 40.11N 87.90W
07/31/2012 M1.25 INCH VERMILION IL STORM CHASER
&&
GEELHARTLocal storm report, Jul 31, 3:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL URBANA 40.11N 88.21W
07/31/2012 M0.88 INCH CHAMPAIGN IL TRAINED SPOTTER
TWO REPORTS ON NORTHEAST AND EAST SIDES OF URBANA. MOSTLY
DIME SIZE. A FEW STONES TO NICKEL SIZE.
&&
GEELHARTSpecial weather statement, Jul 31, 3:54 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CDT TUE JUL 31 2012
ILZ045-312145-
CHAMPAIGN-
354 PM CDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAMPAIGN COUNTY
UNTIL 445 PM CDT...
AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR URBANA...OR 6 MILES EAST OF CHAMPAIGN...
MOVING SOUTH AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SAVOY...
SIDNEY...
PHILO...
BROADLANDS...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3988 8824 4016 8830 4021 8807 3992 8793
3988 8794
TIME...MOT...LOC 2054Z 345DEG 12KT 4010 8816
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:07 AM CDT | Special Weather Statement | ILX | Vermilion | 53 min |
| Jul 31, 9:34 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 41 min |
| Jul 31, 10:20 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 29 min |
| Jul 31, 12:57 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 49 min |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.